MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported the doctor that the involved destination was used crossing from the right common femoral artery (cfa) to the ll.An 0.35 gwa was in.It kinked at the bifurcation while the trailblazer was passing through the sheath.The doctor was challenged but was able to complete the case.The procedure outcome was successful.There was no patient injury, medical/surgical intervention required.Additional information was received on 19may2021: this was an iliac stenting case.Patient did not have tortuous anatomy.Patient was in stable condition.
 
Event or Problem Description
Additional information was received on 12july2021: it was confirmed that the sheath of the destination was kinked.The guidewire was fine.No damage was noticed on the sheath prior to insertion of the patient's body.The patient's anatomy was not tortuous or calcified and no scar tissue present.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide additional information to section b5, to update section h3, and to provide the completed investigation results.H6: investigation findings - 3211 is based upon evaluation of user facility information and the returned sample; 213 is based upon evaluation of the undamaged sections of the returned sample.One used 7 fr 45 cm destination sheath and dilator was received for product evaluation.The dilator was not mated to the sheath when received.An 0.35 in guidewire was also received.The sheath was subjected to visual analysis and a minor kink was observed at 26 cm below the hub.A kink was also observed on the guidewire.No other visual anomalies were observed on the dilator.The outer diameter of the sheath was measured to be 0.123 in which is within specifications.The inner diameter of the sheath tip is 0.102" which is also within specifications.The complaint can be confirmed for sheath catheter mechanical damage.Based on the information given, the exact root cause of the event cannot be determined with limited information.Furthermore, it was also confirmed that there was no damage noted on the sheath prior to insertion into the patient's body.The sources that led to the damage could not be confirmed.There is no indication that any manufacturing, design, or quality system issues may have led to this event.Currently, no action is recommended since this risk evaluation is within the predetermined limits in the failure mode and effects analysis (fmea).

Brand Name
DESTINATION PERIPHERAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key11982222
Report Number1118880-2021-00126
Device Sequence Number19824728
Product Code DYB
UDI-Device Identifier00389701008851
UDI-Public00389701008851
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2023
Device Model NumberN/A
Device Catalogue Number54-74501
Device Lot Number0000035755
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2021
Initial Date Received by Manufacturer 05/18/2021
Supplement Date Received by Manufacturer07/12/2021
Initial Report FDA Received Date06/11/2021
Supplement Report FDA Received Date07/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TRAILBLAZER, .038 GWA; TRAILBLAZER, .038 GWA